MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER-LOK¿ SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER-LOK¿ SYRINGE WITH NEEDLE
Catalog Number 309569
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown. device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported there was a "substance" found inside a 3ml bd¿ luer-lok¿ syringe with needle.In addition, the substance wasn't noticed until drawing up methylpred which is milky white and the substance turned it from white to pink.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: total 11 loose assembled 3ml syringes were received, reported to be from unknown batch # (p/n 309569).The samples were visually evaluated.The samples were found to have pink fluid in a single syringe and loose red/purple residue located at shield, hub and inside the barrel.The residue could be dried medication of customer fluid.The size of pink residue was not greater than level 3.No other defect was observed.Fourier transform infrared spectroscopy (ftir) spectral analysis was conducted on the reddish material, white precipitate material, and pink liquid seen inside the barrel.The ftir analysis shows that the reddish material has components similar to those of ammonium chloride mixed with silicone.The white precipitate material and the pink liquid is likely prednisolone (the medication mentioned in the event description by the customer).No device history record review can be completed as lot number was not provided.Based on the evaluation performed, bd was not able to confirm the customer¿s indicated failure root cause and capa not required as no defects were confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD¿ LUER-LOK¿ SYRINGE WITH NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7535434
Report Number1213809-2018-00293
Device Sequence Number11230580
Product Code FMF
UDI-Device Identifier30382903095699
UDI-Public30382903095699
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309569
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;